MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the array placement to the cellulitis cannot be ruled out.Cellulitis is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).
 
Event or Problem Description
A 52-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2022.During review of the patient's medical records, received on (b)(6) 2025, it was noted that the patient developed cellulitis on the scalp in (b)(6) 2024.The patient was treated with oral cephalexin and instructed to apply silver sulfadiazine cream to the affected areas.The patient reported improvement after changing the transducer arrays every 36 hours and altering her scalp cleaning method before shaving.The event was documented during follow up appointments with the patient's physician on (b)(6) 2024, and (b)(6) 2025.Attempts to contact the prescribing physician for further details were made, but no response was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21353162
Report Number3010457505-2025-00441
Device Sequence Number18411698
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)200315
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVETIRACETAM; MELATONIN; MILK THISTLE; PROBIOTIC + OMEGA 3; QUERCETIN; VITAMIN D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight64 KG